MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-4593AE
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis/Thrombus (4440)
Date of Event 12/25/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A patient with traumatic brain injury (tbi) received ivtm therapy for fever management.The quattro catheter (lot # unknown) was smoothly inserted into the patient's femoral vein in a single attempt.No additional temperature management or related procedures were performed prior to the ivtm treatment.According to the provider, the patient was considered high risk for deep vein thrombosis (dvt) due to their intensive care status.Coagulation results were available before therapy started.The provider reported an occurrence of deep vein thrombosis with pulmonary embolism; however, no further details were provided to clarify whether the patient experienced both conditions.The dvt was in the same vessel where the catheter was placed.Dvt prophylaxis consisted of approximately 400-500 i.E.Of heparin per hour, with higher doses given when there was no evidence of cerebral hemorrhage.The catheter remained in place for a total dwell time of 96 hours.No further information was provided on the patient's condition.
 
Additional Manufacturer Narrative
The quattro catheter associated with this complaint was not returned for evaluation as it was discarded by the customer.Therefore, a physical investigation of the catheter could not be performed.Only limited information is available.Event of dvt was assessed as serious because it led to pulmonary embolism.Event assessed as probably related to the zoll catheter due to relevant timing and assuming relevant location of dvt.At the same time, the patient's traumatic brain injury condition and immobility possibly contributed to development of dvt.Dvt is a known complication of central catheters of any kind.Patients in a critical condition are treated with ivtm.In such cases, those conditions make the patients predisposed to thrombogenicity.Development of thrombus is a common complication is such patient population.Critically ill patients are at increased risk of vte because of the presence of multiple predisposing factors [w.Geerts, et al.Venous thromboembolism and its prevention in critical care.J crit care, 17 (2002), pp.95-104].The rate of thrombosis for critical care patients receiving cvcs ranges from 20 to 30%, patients with peripheral central catheters had a significantly higher incidence rate of dvt than patients with cvc (27.2% vs 9.6%, p=0.0012).The rate of dvt in the patient population receiving ivtm post-cardiac arrest is 1.7%.Four randomized controlled clinical trials conducted in a total of 943 patients showed that there was no difference in the dvt rate when comparing zoll ivtm catheters to standard cvcs.The rate of dvt in the patient population receiving surface cooling has been reported between 3 and 15%.Timely administration of prophylactic anticoagulation is safe and significantly reduces dvt rates in high-risk patient populations [zoll white paper on dvt].The event of dvt is probably related to the device and not related to the procedure.Only limited information is available.Event of pe was assessed as serious due to life-threatening nature of the event.Event assessed as probably related to the zoll catheter due to relevant timing and assuming relevant location of dvt that led to pe.At the same time, the patient's traumatic brain injury condition and immobility possibly contributed to development of dvt and subsequently of pe.Usually, critical condition makes the patients predisposed to thrombogenicity.Critically ill patients are at increased risk of vte because of the presence of multiple predisposing factors [w.Geerts, et al.Venous thromboembolism and its prevention in critical care.J crit care, 17 (2002), pp.95-104].The event of pe is probably related to the device and not related to the procedure.

Brand Name
QUATTRO® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT CUSTOM LUER APPLAUSE HEPARIN E
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key24654360
Report Number3010617000-2026-00154
Device Sequence Number6087609
Product Code NCX
UDI-Device Identifier00849111075275
UDI-Public00849111075275
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIC-4593AE
Device Catalogue Number8700-0783-40
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2026
Initial Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown